Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the radius of $ \beta $-convexity of starlike functions of order $ \alpha $


Author: Hassoon S. Al-Amiri
Journal: Proc. Amer. Math. Soc. 39 (1973), 101-109
MSC: Primary 30A32
DOI: https://doi.org/10.1090/S0002-9939-1973-0311883-1
MathSciNet review: 0311883
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A function $ f(z) = z + {a_2}{z^2} + \cdots $ is called $ \beta $-convex if $ f(z)f'(z)/z \ne 0$ in $ D:\vert z\vert < 1$ and if

$\displaystyle \operatorname{Re} \{ (1 - \beta )zf'(z)/f(z) + \beta (1 + zf''(z)/f'(z))\} > 0$

for some $ \beta \geqq 0$ and all $ z$ in $ D$. Recently M. O. Reade and P. T. Mocanu have announced a sharp result about the radius of $ \beta $-convexity for starlike functions. The author generalizes this result to starlike functions of order $ \alpha $.

References [Enhancements On Off] (What's this?)

  • [1] C. Carathéodory, Funktionentheorie. Band 2, Birkhäuser, Basel, 1950; English transl., Theory of functions of a complex variable. Vol. 2, Chelsea, New York, 1954. MR 12, 248; MR 16, 346.
  • [2] P. T. Mocanu, Une propriété de convexité généralisée dans la représentation conforme, Mathematica (Cluj) 11 (1969), 127-133. MR 42 #7881. MR 0273000 (42:7881)
  • [3] P. T. Mocanu and M. O. Reade, The order of starlikeness of certain univalent functions, Notices Amer. Math. Soc. 18 (1971), 815. Abstract #71T-B182.
  • [4] M. O. Reade and P. T. Mocanu, The radius of $ \alpha $-convexity of starlike functions, Notices Amer. Math. Soc. 19 (1972), A-110. Abstract #691-30-1.
  • [5] M. S. Robertson, Variational methods for functions with positive real part, Trans. Amer. Math. Soc. 102 (1962), 82-93. MR 24 #A3288. MR 0133454 (24:A3288)
  • [6] A. Schild, On starlike functions of order $ \alpha $, Amer. J. Math. 87 (1965), 65-70. MR 30 #4929. MR 0174729 (30:4929)
  • [7] V. A. Zmorovič, On bounds of convexity for starlike functions of order $ \alpha $ in the circle $ \vert z\vert < 1$ and the circular region $ 0 < \vert z\vert < 1$, Mat. Sb. 68 (110) (1965), 518-526; English transl., Amer. Math. Soc. Transl. (2) 80 (1969), 203-213. MR 33 #5875. MR 0197712 (33:5875)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0311883-1
Keywords: Univalent functions, convex and starlike functions of order $ \alpha $, $ \beta $-convex functions, radius of convexity, radius of $ \beta $-convexity, extremal functions
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society